Alert archive / North Carolina / Tornado Warnings in 2013

Tornado Warning 1, NWS Newport/Morehead City, NC

June 7, 2013Jones County, Onslow County, North Carolina

NWS Newport/Morehead City, NC issued this tornado warning at Jun 7, 2013, 3:01 AM EDT for Jones County, Onslow County, North Carolina. It was in force for 29 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 7, 2013, 3:01 AM EDT (07:01 UTC)
Expired
Jun 7, 2013, 3:30 AM EDT
In force
29 min
Issued by
NWS Newport/Morehead City, NC
Area
Storm-based polygon

Counties Jones County, NC, Onslow County, NC

The radar

The Morehead City radar (KMHX), 46 km from the middle of the area, began a volume at 07:02 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Newport, NC (KMHX), launched 00:00Z, 7.0 hours before the alert went out and 46 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Newport, NC at 00:00Z on 2013-06-07Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 216 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Newport, NC at 00:00Z on 2013-06-07The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 13 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
216 J/kg
Mixed-layer CIN
-6 J/kg
Mixed-layer LCL
522 m above ground
0-6 km bulk shear
20 kt
0-1 km storm-relative helicity
13 m²/s²
0-3 km storm-relative helicity
5 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

026 
WFUS52 KMHX 070701
TORMHX
NCC103-133-070730-
/O.NEW.KMHX.TO.W.0001.130607T0701Z-130607T0730Z/

BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
301 AM EDT FRI JUN 7 2013

THE NATIONAL WEATHER SERVICE IN NEWPORT HAS ISSUED A

* TORNADO WARNING FOR...
  CENTRAL JONES COUNTY IN EASTERN NORTH CAROLINA
  CENTRAL ONSLOW COUNTY IN EASTERN NORTH CAROLINA

* UNTIL 330 AM EDT

* AT 257 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  TORNADO OVER DIXON...OR 7 MILES SOUTHWEST OF CAMP LEJEUNE MAIN
  GATE...MOVING NORTH AT 35 MPH.

* LOCATIONS IMPACTED INCLUDE...
  NEW RIVER AIR STATION...CAMP LEJEUNE MAIN GATE...
  JACKSONVILLE...PINEY GREEN...
  PUMPKIN CENTER...KELLUM...
  HALF MOON...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW. MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
STURDY BUILDING. AVOID WINDOWS. IF IN A MOBILE HOME...VEHICLE OR
OUTDOORS...MOVE TO THE CLOSEST SUBSTANTIAL SHELTER. IF NO SHELTER IS
AVAILABLE LIE DOWN IN A LOW LYING AREA. PROTECT YOURSELF FROM FLYING
DEBRIS.

PLEASE REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE BY
CALLING...1...8 0 0...8 8 9...6 8 8 9 OR NOTIFY YOUR LOCAL LAW
ENFORCEMENT AGENCY.

&&

LAT...LON 3454 7753 3496 7753 3494 7726 3467 7729
      3467 7730 3464 7730 3460 7730 3460 7731
      3453 7732
TIME...MOT...LOC 0701Z 184DEG 31KT 3464 7742

$$

10
1 follow-up statement
019 
WWUS52 KMHX 070718
SVSMHX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
318 AM EDT FRI JUN 7 2013

NCC103-133-070730-
/O.CON.KMHX.TO.W.0001.000000T0000Z-130607T0730Z/
JONES NC-ONSLOW NC-
318 AM EDT FRI JUN 7 2013

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 330 AM EDT FOR CENTRAL
ONSLOW AND CENTRAL JONES COUNTIES...

AT 316 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A TORNADO.  THIS TORNADO WAS LOCATED NEAR JACKSONVILLE...
MOVING NORTH AT 40 MPH.

HAZARDS IN THE WARNING INCLUDE...
A TORNADO.
OTHER DAMAGING WINDS IN EXCESS OF 58 MPH.

LOCATIONS IN THE PATH OF THE STORM INCLUDE... HALF MOON AND DEPPE.

TAKE COVER NOW. MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
STURDY BUILDING. AVOID WINDOWS. IF IN A MOBILE HOME...VEHICLE OR
OUTDOORS...MOVE TO THE CLOSEST SUBSTANTIAL SHELTER. IF NO SHELTER IS
AVAILABLE LIE DOWN IN A LOW LYING AREA. PROTECT YOURSELF FROM FLYING
DEBRIS.

WHEN IT IS SAFE TO DO SO...PLEASE CALL IN YOUR REPORTS OF PENNY OR
LARGER SIZED HAIL...AS WELL AS WIND DAMAGE...INCLUDING TREES OR LARGE
LIMBS DOWNED BY CALLING THE NATIONAL WEATHER SERVICE TOLL FREE AT...
1...8 0 0...8 8 9...6 8 8 9.

LAT...LON 3495 7753 3494 7727 3467 7729 3467 7730
      3468 7753
TIME...MOT...LOC 0718Z 175DEG 33KT 3479 7745

$$

10

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Newport/Morehead City, NC wrote its last area forecast discussion before this tornado warning went out at Jun 7, 2:57 AM EDT, 4 minutes earlier.

Area forecast discussion, Jun 7, 2:57 AM EDT, 4 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
257 AM EDT FRI JUN 7 2013

.SYNOPSIS...
TROPICAL STORM ANDREA WILL MOVE QUICKLY NORTHEAST INLAND FROM THE
COAST TODAY AND AWAY FROM THE REGION TONIGHT. HIGH PRESSURE WILL
BUILD INTO THE REGION FROM THE EAST SATURDAY AND SUNDAY AS A WEAK
TROUGH OF LOW PRESSURE CONTINUES TO THE WEST. A COLD FRONT WILL
APPROACH FROM THE WEST MONDAY AND MOVE INTO THE AREA LATE TUESDAY
INTO WEDNESDAY.

&&

.NEAR TERM /THROUGH TODAY/...
AS OF 220 AM FRI...TS ANDREA OVER SE GA WILL LIFT QUICKLY NE
INLAND FROM THE CST TODAY. MAIN RAIN BAND WITH LOCALLY VERY HEAVY
SHRA WILL LIFT NE ACROSS REGION THIS MORN. SOME ROTATING CELLS
OVER SE CST IN AREA OF HIGH HELICITY WILL LIFT N THRU THE MORN
AND WILL HAVE TO CLOSELY WATCH RDR FOR POSS BRIEF TORNADO
POTENTIAL MAINLY CST WHERE INSTAB A BIT HIGHER. SATL SHOWS SOME
DRY SLOT WRAPPING INTO ANDREA TO THE S OF MAIN RAIN BAND AND
EXPECT SHRA WL BECOME MORE SCT OR INTERMITTENT LATER TODAY...WL
CONT CATEGORICAL POPS. WL CONT FLOOD WATCH...AS VERY HEAVY
DOWNPOURS A GOOD BET WITH PRECIP WTR VALUES WELL OVER 2 INCHES.
GIVEN DRY GROUND AND LOW STREAM LVLS NOT EXPECTING WIDESPREAD
MAJOR FLOODING ISSUES...MAINLY URBAN AND POOR DRAINAGE. HIGHS
MAINLY LOW 80S WITH MOIST/TROPICAL AIRMASS OVER THE REGION.

&&

.SHORT TERM /TONIGHT/...
AS OF 220 AM FRI...RAIN SHIELD WITH ANDREA WILL LIFT NE AWAY FROM
REGION QUICKLY THIS EVENING AND CONT LIKELY POP EARLY FOR ONLY FAR
NE TIER. WL MAINTAIN CHC POP OVERNIGHT AS WEAK TROFFING CONTS IN
WAKE OF ANDREA WITH PLENTY OF LOW LVL MOISTURE. GUSTY SW WINDS IN
THE EVENING WILL STEADILY DIMINISH OVERNIGHT AS ANDREA MOVES
FURTHER AWAY. LOWS WILL BE MAINLY IN THE UPR 60S TO LOWER 70S WITH
POSS SOME MID 70S BEACHES.

&&

.LONG TERM /SATURDAY THROUGH THURSDAY/...
AS OF 250 AM FRI...NO SIGNIFICANT CHANGES NEEDED TO PREVIOUS
FORECAST. THE PATTERN FOR THE EXTENDED WILL FEATURE A BROAD
CYCLONIC FLOW ALOFT ACROSS THE EASTERN US WHILE AT THE
SURFACE...ATLANTIC HIGH PRESSURE WILL CIRCULATE WARM AND MOIST AIR
ACROSS THE CAROLINAS WITH A LINGERING TROUGH LOCATED WELL INLAND.
WITH THE LIKELIHOOD OF A FEW LOW AMPLITUDE MID LEVEL DISTURBANCES
MOVING THROUGH ALOFT WE EXPECT THIS TO LEAD TO SCATTERED MAINLY
DIURNAL CONVECTION THROUGH THE WEEKEND. CAN'T RULE OUT A LOW END
SEVERE THREAT WITH THESE STORMS WITH WEAK SHEAR OF 20-25 KT BUT
THE MAIN THREAT WILL BE HEAVY RAINS DUE TO THE HIGH PW VALUES AND
AMPLE CAPE. AT THIS TIME THINK BEST COVERAGE OF CONVECTION WILL BE
SATURDAY AFTERNOON/EVENING.

THE UPPER PATTERN WILL UNDERGO MORE AMPLIFICATION FROM EARLY TO THE
MIDDLE OF NEXT WEEK WITH A DEEPER UPPER TROUGH POISED TO MOVE SLOWLY
THROUGH THE AREA. THE ASSOCIATED WEAKENING SURFACE COLD FRONT IS
FORECAST TO APPROACH THE AREA MONDAY THEN MOVE SLOWLY ACROSS THE
REGION TUESDAY PERHAPS LINGERING INTO WEDNESDAY OR THURSDAY.
REGARDLESS OF THE FRONT IT APPEARS THAT THERE WILL BE A GOOD CHANCE
FOR CONVECTION EACH DAY WITH THE EXCEPTION OF WEDNESDAY WHERE
FORECAST HIGHER SURFACE PRESSURE COULD LIMIT COVERAGE. WITH THIS
UNCERTAINTY IN MIND AND DIFFERENCES IN THE GUIDANCE THINK IT'S BEST
TO TAKE A BROAD BRUSHED APPROACH TO THE FORECAST WITH CHANCE POPS
EACH DAY AND NORMAL TEMPERATURES. LATER FORECASTS CAN FINE THE
PRECIPITATION FORECAST WHEN THE TIMING OF THE FRONTS BECOMES MORE
EVIDENT AND CONFIDENCE INCREASES.

&&

.AVIATION /06Z FRIDAY THROUGH TUESDAY/...
SHORT TERM /TODAY AND TONIGHT/...
AS OF 220 AM FRI...EXPECT WIDESPREAD MVFR WITH SOME POSS IFR TODAY
AS RAIN ASSOC WITH ANDREA LIFTS N. SATL IS SHOWING SOME DRY AIR
WRAPPING INTO SYSTEM SO ONCE MAIN BAND LIFTS N THIS MORN COULD SEE
SOME PDS OF VFR THIS AFTN. VFR WILL BECOME DOMINANT TONIGHT AS
ANDREA LIFTS NE AWAY FROM THE REGION WITH MAINLY SCT SHRA CONT.
STRONG SRLY WINDS WILL DEVELOP THIS MORNING AND BECOME SW THIS
AFTN...WINDS WILL DIMINISH OVERNIGHT.

LONG TERM /SATURDAY THROUGH TUESDAY/...
AS OF 250 AM FRI...SCATTERED MAINLY DIURNAL SHOWERS AND
THUNDERSTORMS WITH A POTENTIAL FOR EARLY MORNING FOG/STRATUS ARE
EXPECTED SATURDAY THROUGH TUESDAY AS WARM MOIST/UNSTABLE
CONDITIONS PERSIST ACROSS EASTERN NC.

&&

.MARINE...
SHORT TERM /THROUGH TONIGHT/...
AS OF 220 AM FRI...GUSTY SE/S WINDS WILL SPREAD N IN ADVANCE OF
ANDREA THIS MORN. AS THE SYSTEM TRACKS INLAND S/SW WINDS WILL PEAK
THIS AFTN AT 30 TO 40 KTS ALONG THE CST. THE STRONG WINDS WILL
GRAD SUBSIDE TONIGHT AS ANDREA RAPIDLY LIFTS NE AWAY FROM THE
AREA. BY LATE TONIGHT EXPECT SW WINDS OF 15 TO 20 KTS. SEAS WILL
BUILD QUICKLY LATER THIS MORN AND PEAK THIS AFTN/EARLY EVENING AT
10 TO 16 FT...HIGHEST OUTER WTRS. AS WINDS DIMINISH OVERNIGHT SEAS
WILL SLOWLY SUBSIDE TO 5 TO 8 FT.

LONG TERM /SATURDAY THROUGH TUESDAY/...
AS OF 250 AM FRI... A TROUGH OF LOW PRESSURE WELL LINGER WELL INLAND
WHILE ATLANTIC HIGH PRESSURE RIDGES WEST TOWARD THE COAST THROUGH
MONDAY. PRED SW FLOW 10-20KT EXPECTED THROUGH TUE. SEAS ON SATURDAY
WILL BE SLOW TO FALL FROM 6 TO 8 FT EARLY TO 4 TO 6 FT LATE. WILL
CONTINUE TO FORECAST 3-5 FT SEAS SUNDAY INTO MONDAY AFTERNOON.
A COLD FRONT WILL APPROACH FROM THE WEST TUESDAY...WITH PRESSURE
GRADIENT TIGHTENING. THIS MAY RESULT IN SW WINDS INCREASING TO
15-25KT MON EVENING INTO TUE. WILL CONTINUE TO SHOW WAVES BUILDING
TO 6FT SOUTH OF OREGON INLET LATE MON INTO TUE.

.TIDES/COASTAL FLOODING...
AS OF 220 AM FRI...WATER LVLS EXPECTED TO RISE 1 TO 3 FT ABOVE MSL
TODAY INTO EARLY THIS EVENING ALONG THE CST AND NRN PAMLICO SOUND
AS WINDS PEAK. THE GUSTY WINDS AND LARGE WAVES WILL PRODUCE ROUGH
SURF AND DANGEROUS RIP CURRENTS.

&&

.MHX WATCHES/WARNINGS/ADVISORIES...
NC...TROPICAL STORM WARNING FOR NCZ045>047-080-081-092>095-098-103-
     104.
     FLOOD WATCH THROUGH THIS EVENING FOR NCZ029-044>047-079>081-
     090>095-098-103-104.
MARINE...TROPICAL STORM WARNING FOR AMZ130-135-150-152-154-156-158.
&&

SYNOPSIS...RF
NEAR TERM...RF
SHORT TERM...RF
LONG TERM...CQD/JME
AVIATION...RF/CQD
MARINE...RF/CQD
TIDES/COASTAL FLOODING...RF
Hazardous weather outlook, Jun 6, 7:35 AM EDT, 19 hours 26 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
735 AM EDT THU JUN 6 2013

NCZ029-044-079-090-091-071145-
MARTIN-PITT-GREENE-DUPLIN-LENOIR-
735 AM EDT THU JUN 6 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN NORTH CAROLINA.

.DAY ONE...TODAY AND TONIGHT.

SHOWERS AND THUNDERSTORMS WITH LOCALLY HEAVY DOWNPOURS WILL
SPREAD OVER THE AREA TODAY AND CONTINUE TONIGHT. MINOR LOCAL
FLOODING WILL BE POSSIBLE.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

TROPICAL STORM ANDREA IN THE EASTERN GULF OF MEXICO IS FORECAST TO
MOVE NORTHEAST ACROSS FLORIDA TODAY...THEN ACROSS EASTERN NORTH
CAROLINA ON FRIDAY. THE MAIN THREATS WITH THIS SYSTEM WILL BE
ISOLATED TORNADOES WHICH WILL BE POSSIBLE LATE TONIGHT INTO
FRIDAY AND MINOR URBAN AND POOR DRAINAGE FLOODING ON FRIDAY.
RAINFALL WILL HEAVY AT TIMES FRIDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

NCZ045-046-080-092>094-071145-
WASHINGTON-TYRRELL-BEAUFORT-JONES-CRAVEN-PAMLICO-
735 AM EDT THU JUN 6 2013

...TROPICAL STORM WARNING IN EFFECT...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN NORTH CAROLINA.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   TROPICAL STORM WARNING.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   TROPICAL STORM WARNING.

TROPICAL STORM ANDREA IN THE EASTERN GULF OF MEXICO IS FORECAST TO
MOVE NORTHEAST ACROSS FLORIDA TODAY...THEN ACROSS EASTERN NORTH
CAROLINA ON FRIDAY. THE MAIN THREATS WITH THIS SYSTEM WILL BE
ISOLATED TORNADOES WHICH WILL BE POSSIBLE LATE TONIGHT INTO
FRIDAY AND MINOR URBAN AND POOR DRAINAGE FLOODING ON FRIDAY.
RAINFALL WILL HEAVY AT TIMES FRIDAY. STRONG SOUTHERLY WINDS WITH
GUSTS TO 45 MPH CAN BE EXPECTED FRIDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

NCZ047-081-071145-
MAINLAND DARE-MAINLAND HYDE-
735 AM EDT THU JUN 6 2013

...TROPICAL STORM WARNING IN EFFECT...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN NORTH CAROLINA.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   TROPICAL STORM WARNING.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   TROPICAL STORM WARNING.

TROPICAL STORM ANDREA IN THE EASTERN GULF OF MEXICO IS FORECAST TO
MOVE NORTHEAST ACROSS FLORIDA TODAY...THEN ACROSS EASTERN NORTH
CAROLINA ON FRIDAY. THE MAIN THREATS WITH THIS SYSTEM WILL BE
ISOLATED TORNADOES WHICH WILL BE POSSIBLE LATE TONIGHT INTO
FRIDAY AND MINOR URBAN AND POOR DRAINAGE FLOODING ON FRIDAY.
RAINFALL WILL HEAVY AT TIMES FRIDAY. STRONG SOUTHERLY WINDS WITH
GUSTS TO 45 MPH CAN BE EXPECTED FRIDAY...AND WILL PRODUCE WATER
LEVEL INCREASES OF 1 TO 3 FEET ADJACENT TO PAMLICO SOUND.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

NCZ095-098-071145-
CARTERET-ONSLOW-
735 AM EDT THU JUN 6 2013

...TROPICAL STORM WARNING IN EFFECT...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN NORTH CAROLINA.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   TROPICAL STORM WARNING.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   TROPICAL STORM WARNING.

TROPICAL STORM ANDREA IN THE EASTERN GULF OF MEXICO IS FORECAST TO
MOVE NORTHEAST ACROSS FLORIDA TODAY...THEN ACROSS EASTERN NORTH
CAROLINA ON FRIDAY. THE MAIN THREATS WITH THIS SYSTEM WILL BE
ISOLATED TORNADOES WHICH WILL BE POSSIBLE LATE TONIGHT INTO
FRIDAY AND MINOR URBAN AND POOR DRAINAGE FLOODING ON FRIDAY.
RAINFALL WILL HEAVY AT TIMES FRIDAY. STRONG SOUTHERLY WINDS WITH
GUSTS TO 45 MPH CAN BE EXPECTED FRIDAY PRODUCING ROUGH SURF OF 6
TO 8 FEET AND DANGEROUS RIP CURRENTS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

NCZ103-104-071145-
OUTER BANKS DARE-OUTER BANKS HYDE-
735 AM EDT THU JUN 6 2013

...TROPICAL STORM WARNING IN EFFECT...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN NORTH CAROLINA.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   TROPICAL STORM WARNING.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   TROPICAL STORM WARNING.

TROPICAL STORM ANDREA IN THE EASTERN GULF OF MEXICO IS FORECAST TO
MOVE NORTHEAST ACROSS FLORIDA TODAY...THEN ACROSS EASTERN NORTH
CAROLINA ON FRIDAY. THE MAIN THREATS WITH THIS SYSTEM WILL BE
ISOLATED TORNADOES WHICH WILL BE POSSIBLE LATE TONIGHT INTO
FRIDAY AND MINOR URBAN AND POOR DRAINAGE FLOODING ON FRIDAY.
RAINFALL WILL HEAVY AT TIMES FRIDAY. STRONG SOUTHERLY WINDS WITH
GUSTS TO 45 MPH CAN BE EXPECTED FRIDAY...AND WILL PRODUCE WATER
LEVEL INCREASES OF 1 TO 3 FEET ADJACENT TO PAMLICO SOUND...AND ROUGH
SURF OF 6 TO 8 FEET AND DANGEROUS RIP CURRENTS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Local storm report, Jun 6, 10:20 PM EDT, 4 hours 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
1020 PM EDT THU JUN 06 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0920 PM     TROPICAL STORM   NAGS HEAD               35.94N  75.63W
06/06/2013                   DARE               NC   COAST GUARD

            37 KT GUST RECORDED AT CG STATION AT OREGON INLET

&&

EVENT NUMBER MHX1300115

BTC
Special weather statement, Jun 7, 2:41 AM EDT, 20 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
241 AM EDT FRI JUN 7 2013

NCZ090>092-098-070730-
DUPLIN-JONES-LENOIR-ONSLOW-
241 AM EDT FRI JUN 7 2013

...A STRONG THUNDERSTORM WILL MOVE ACROSS DUPLIN...ONSLOW...JONES AND
LENOIR COUNTIES THROUGH 330 AM EDT...

AT 239 AM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER
HAWS RUN...OR ABOUT 7 MILES SOUTHWEST OF NEW RIVER AIR
STATION...MOVING NORTH AT 25 MPH. THIS STORM IS INDICATING SOME
ROTATION AND MAY PRODUCE A FUNNEL CLOUD.

SOME LOCATIONS AFFECTED BY THIS STORM INCLUDE...CATHERINE LAKE...
ALBERT J ELLIS AIRPORT......HALF MOON...RICHLANDS......PETERSBURG...
TAYLORS CORNER.

HAZARDS INCLUDE...
FUNNEL CLOUDS.
GUSTY WINDS OF 40 TO 50 MPH.
HEAVY RAINFALL AND MINOR FLOODING.

&&

LAT...LON 3459 7763 3462 7764 3464 7765 3471 7768
      3505 7773 3505 7741 3460 7744
TIME...MOT...LOC 0639Z 179DEG 22KT 3469 7756

10

The office that day

Everything else NWS Newport/Morehead City, NC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 7, 2:17 AM EDTSpecial Marine WarningMHX58 min
Jun 7, 2:41 AM EDTSpecial Weather StatementMHXOnslow49 min
Jun 7, 3:11 AM EDTTornado WarningMHXCarteret, Jones, Onslow34 min
Jun 7, 3:25 AM EDTSpecial Marine WarningMHX65 min
Jun 7, 3:47 AM EDTSpecial Weather StatementMHXCarteret58 min
Jun 7, 3:52 AM EDTSpecial Marine WarningMHX53 min
Jun 7, 3:56 AM EDTSpecial Weather StatementMHXCraven, Onslow64 min
Jun 7, 4:04 AM EDTSpecial Marine WarningMHX56 min
Jun 7, 4:09 AM EDTTornado WarningMHXJones, Onslow51 min
Jun 7, 4:21 AM EDTTornado WarningMHXOnslow24 min
Jun 7, 4:27 AM EDTSpecial Weather StatementMHXBeaufort, Craven48 min
Jun 7, 4:38 AM EDTSpecial Weather StatementMHXCarteret22 min
Jun 7, 4:57 AM EDTTornado WarningMHXCarteret, Craven, Jones, Onslow48 min
Jun 7, 5:18 AM EDTSpecial Marine WarningMHX87 min
Jun 7, 5:51 AM EDTTornado WarningMHXCarteret39 min
Jun 7, 6:19 AM EDTSpecial Weather StatementMHXMartin56 min
Jun 7, 6:23 AM EDTSpecial Weather StatementMHXHyde, Tyrrell, Washington67 min
Jun 7, 6:35 AM EDTSpecial Weather StatementMHXDare55 min
Jun 7, 6:45 AM EDTSpecial Marine WarningMHX2 hr
Jun 7, 7:00 AM EDTAreal Flood AdvisoryMHXBeaufort, Martin90 min
Jun 7, 7:08 AM EDTSpecial Weather StatementMHXDare, Hyde, Tyrrell52 min
Jun 7, 8:06 AM EDTTornado WarningMHXDare, Hyde39 min
Jun 7, 8:20 AM EDTSpecial Marine WarningMHX25 min
Jun 7, 8:51 AM EDTSpecial Weather StatementMHXTyrrell54 min
Jun 7, 8:52 AM EDTSpecial Marine WarningMHX38 min
Jun 7, 9:03 AM EDTAreal Flood AdvisoryMHXDuplin3 hr
Jun 7, 10:29 AM EDTSpecial Weather StatementMHXGreene61 min
Jun 7, 1:50 PM EDTSpecial Weather StatementMHXHyde55 min

Nearby

Tornado Warnings in North Carolina, 2013Every tornado warning in 2013Tornadoes in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.